MAUDE Adverse Event Report: ARTHREX, INC. STANDARD PROCEDURE PACK; BIT, DRILL

ARTHREX, INC. STANDARD PROCEDURE PACK; BIT, DRILL
Model Number STANDARD PROCEDURE PACK
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a fibulock ankle arthroscopy procedure, the surgeon was drilling in the canal with the 3.2mm drill bit that is included in the st6100, standard procedure pack.He stopped halfway to snap an x-ray and when he restarted the drill and began to drill again, the drill bit sheared apart.Most of the fragments were retrieved; however, one fragment remained.The surgeon decided to leave the fragment as is.The fragment was approx.1cm in length.X-rays were taken were but are not available.A second st6100, standard procedure pack, was opened and the 3.2mm drill was used to complete the case with no other issues.

Brand Name
STANDARD PROCEDURE PACK
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7922712
Report Number1220246-2018-00678
Device Sequence Number16550404
Product Code HTW
UDI-Device Identifier00816988011989
UDI-Public00816988011989
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSTANDARD PROCEDURE PACK
Device Catalogue NumberST6100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;